Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 4, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Apr 9, 2013, 9:26 PM CDT for La Crosse County, Monroe County, Wisconsin. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 9, 2013, 9:26 PM CDT (02:26 UTC)
- Expired
- Apr 9, 2013, 10:15 PM CDT
- In force
- 49 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties La Crosse County, WI, Monroe County, WI
The radar
The La Crosse radar (KARX), 3 km from the middle of the area, began a volume at 02:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 2.4 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1298 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -57 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
844
WUUS53 KARX 100226
SVRARX
WIC063-081-100315-
/O.NEW.KARX.SV.W.0004.130410T0226Z-130410T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
926 PM CDT TUE APR 9 2013
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN LA CROSSE COUNTY IN WEST CENTRAL WISCONSIN...
WESTERN MONROE COUNTY IN WEST CENTRAL WISCONSIN...
* UNTIL 1015 PM CDT
* AT 925 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LA CROSSE...
AND MOVING EAST AT 40 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WEST SALEM AROUND 935 PM CDT.
BANGOR AROUND 940 PM CDT.
SPARTA AROUND 955 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE VETERANS MEMORIAL PARK...I 90
EXIT 12...THE COULEE EXPERIMENTAL FOREST...ST JOSEPH...NORSKEDALEN...
NEWBURG CORNERS...COUNTY ROADS G AND H...I 90 EXIT 15...MIDDLE RIDGE
AND HIGHWAY 33 AND COUNTY Y.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4373 9055 4390 9134 4389 9133 4389 9132
4388 9132 4387 9131 4386 9131 4386 9130
4386 9129 4385 9129
TIME...MOT...LOC 0226Z 257DEG 36KT 4380 9117
HAIL...1.00IN
WIND...<50MPH
$$1 follow-up statement
220
WWUS53 KARX 100300 RRA
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1000 PM CDT TUE APR 9 2013
WIC063-081-100310-
/O.CAN.KARX.SV.W.0004.000000T0000Z-130410T0315Z/
LA CROSSE WI-MONROE WI-
1000 PM CDT TUE APR 9 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MONROE AND
SOUTHERN LA CROSSE COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 4385 9129 4386 9129 4386 9130 4386 9131
4387 9131 4388 9132 4389 9132 4389 9133
4390 9134 4373 9055
TIME...MOT...LOC 0300Z 257DEG 36KT 4387 9071
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 6:26 PM CDT, 3 hours earlier.
Area forecast discussion, Apr 9, 6:26 PM CDT, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
626 PM CDT TUE APR 9 2013
.SHORT TERM...(TONIGHT THROUGH WEDNESDAY NIGHT)
ISSUED AT 359 PM CDT TUE APR 9 2013
VERY ACTIVE/DIVERSE WEATHER IN STORE FOR THE NEXT COUPLE OF DAYS.
QUITE AN ACTIVE WEATHER DAY ALREADY WITH MODERATE TO HEAVY RAINFALL
ALONG WITH THUNDERSTORMS THIS MORNING AND SOME HAIL. CURRENTLY IN A
LULL WITH THE MID-LEVEL SHORTWAVE THAT CAUSED THE FIRST WAVE OF
RAIN/THUNDERSTORMS NOW OVER FAR EASTERN WI.
WATER VAPOR IMAGERY THIS AFTERNOON HAS A DEEP/CLOSED LOW OVER THE
4-CORNERS AREA WITH A STRONG MOISTURE FETCH FROM THE GULF NORTHWARD
INTO THE AREA. AT THE SURFACE...CYCLOGENESIS TAKING PLACE OVER THE
SOUTHERN PLAINS WITH A STRONG WARM FRONT EXTENDING THROUGH EASTERN
KS-AND THEN NORTHEAST THROUGH SOUTHEAST IA-NORTHERN IL-NORTHERN IN.
RADAR MOSAIC HAS ONGOING RAIN/THUNDERSTORMS ACROSS MAINLY EASTERN
WI WITH LIGHTER RAIN/DRIZZLE ACROSS OUR FORECAST AREA. ANOTHER BATCH
OF THUNDERSTORMS WAS ORGANIZING ACROSS EASTERN NEB AHEAD OF ANOTHER
MID-LEVEL SHORTWAVE EJECTING NORTHEAST OUT OF THE MAIN LOW OVER THE
4-CORNERS AREA. OTHERWISE...A FAIRLY RAW DAY IN PLACE ACROSS THE
FORECAST AREA WITH TEMPERATURES IN THE MID 30S TO LOWER 40S WITH
NORTHEAST WINDS IN THE 10-20 MPH RANGES EAST OF THE MISSISSIPPI
RIVER AND IN THE 15 TO 30 MPH RANGE IN THE MORE OPEN AREAS OF
NORTHEAST IA/SOUTHEAST MN.
LOOK FOR THE LOW OVER THE SOUTHERN PLAINS TO MOVE SLOWLY NORTHEAST
INTO MO WEDNESDAY. INCREASING FRONTOGENESIS IN THE 850-500MB LAYER
ALONG WITH INCREASING 850 MB MOISTURE TRANSPORT AHEAD OF THE
LOW/WARM FRONT WILL BRING ANOTHER ROUND OF RAIN/THUNDERSTORMS INTO
THE AREA. THERMAL PROFILES SUGGEST AREAS ALONG AND NORTH OF A LINE
FROM NEILLSVILLE/BLACK RIVER FALL/MONDOVI/ROCHESTER WILL LIKELY SEE
A WINTRY MIX OF MAINLY SLEET AND SNOW. UP TO AN INCH OF SNOW/SLEET
WILL BE POSSIBLE ACROSS THIS AREA FROM AFTER MIDNIGHT THROUGH
SUNRISE. SOME FREEZING RAIN IS ALSO POSSIBLE...BUT DUE TO WARM
GROUND...GLAZING EXPECTED TO BE MINOR AND LIMITED TO
ELEVATED/EXPOSED SURFACES SUCH AS RAILINGS/TREE BRANCHES/POWER WIRES.
FOR WEDNESDAY...THE LOW WILL CONTINUE TO LIFT NORTHEAST INTO WEST
CENTRAL IL WITH FETCH OF MOISTURE ROTATING INTO THE AREA.
MEANWHILE...A FETCH OF COLDER AIR IN NORTHEAST FLOW WILL BE
FILTERING IN FROM CANADA. THIS IS EXPECTED TO CONTINUE PRODUCING A
MIX OF SLEET/RAIN/SNOW MAINLY ACROSS PORTIONS OF SOUTHEAST MN INTO
NORTH CENTRAL WI. ELEVATED CAPE WILL ALSO CONTINUE THE THREAT FOR
EMBEDDED THUNDERSTORMS.
COLDER AIR WILL CONTINUE FILTERING INTO THE AREA WEDNESDAY NIGHT
INTO THURSDAY AS THE SURFACE LOW PULLS INTO NORTHERN IL.
ALSO...DYNAMIC COOLING WILL BE TAKING PLACE THROUGH THE COLUMN AS
THE MID/UPPER LEVEL LOW MAKES ITS WAY TOWARD THE AREA FROM THE
CENTRAL PLAINS. THIS WILL WILL PROVIDE FOR A FURTHER TRANSITION TO A
WINTRY MIX ACROSS MUCH OF THE AREA. THERE IS SOME QUESTION ON HOW
MUCH ICE WILL BE PRESENT IN THE COLUMN FOR SNOW PRODUCTION. RIGHT
NOW IT APPEARS THAT THERE WILL BE A LOSS OF ICE WHICH WOULD FAVOR A
GOOD AMOUNT OF LIQUID/FREEZING TYPE PRECIPITATION. WILL HAVE TO
WATCH THIS CLOSELY WITH THE NEXT MODEL RUN FOR FURTHER DETAIL IN
WHERE SNOW/SLEET VERSUS FREEZING RAIN WILL SET UP.
FOR NOW...WILL LEAVE CURRENT HEADLINES ALONE WITH A FLOOD WATCH
VALID THROUGH THURSDAY...AND A WINTER WEATHER ADVISORY FOR PORTIONS
OF SOUTHEAST MN INTO NORTH CENTRAL WI. AS MUCH A 1-3 INCHES OF RAIN
CAN BE EXPECTED FROM TODAY THROUGH THURSDAY...WITH THE HEAVIEST
RAINFALL OCCURRING SOUTH OF I-90. THE POTENTIAL FOR 3 TO AS MUCH AS 6
INCHES OF SNOW/SLEET COULD OCCUR FROM LATER TONIGHT THROUGH
THURSDAY//WITH THE MAJORITY FALLING WEDNESDAY NIGHT INTO THURSDAY//
IN THE WINTER WEATHER ADVISORY AREA. WILL HAVE TO MONITOR THE
POTENTIAL FOR ICE ACCUMULATION WEDNESDAY NIGHT INTO THURSDAY FOR
POTENTIAL THE POSSIBILITY OF UPGRADING TO A WARNING. MAY ALSO HAVE
TO ASSESS TO SEE IF ANOTHER TIER OF COUNTIES TO THE SOUTH OF THE
CURRENT ADVISORY WILL BE NEEDED AS WELL AND THERE IS SOME INDICATION
THAT THERE MAY BE SOME GLAZING THERE AS WELL ALONG WITH SOME MINOR
ACCUMULATING SNOW.
.LONG TERM...(THURSDAY NIGHT THROUGH TUESDAY)
ISSUED AT 359 PM CDT TUE APR 9 2013
FOR THURSDAY NIGHT...WILL SEE THE SURFACE LOW PULL INTO THE GREAT
LAKES REGION WHILE THE UPPER LOW ROTATES THROUGH THE AREA. APPEARS
DYNAMIC COOLING WILL BE ENOUGH TO TRANSITION PRECIPITATION TO ALL
SNOW THURSDAY NIGHT WITH SOME MINOR ACCUMULATIONS POSSIBLE...MAINLY
ALONG AND NORTHEAST OF I-94.
SURFACE HIGH PRESSURE WILL BUILD OVER THE UPPER MISSISSIPPI RIVER
VALLEY FRIDAY NIGHT AND REMAIN OVER THE REGION THROUGH SATURDAY. AN
UNSEASONABLY COOL AIRMASS WILL REMAIN IN PLACE OVER THE UPPER
MIDWEST FRIDAY NIGHT THROUGH SATURDAY WITH GEFS 850 MB STANDARDIZED
TEMPERATURE ANOMALIES OF NEGATIVE 1.5...WITH HIGHS ON FRIDAY ONLY
IN THE 30S. HIGHS WARM SLIGHTLY ON SATURDAY AND ARE EXPECTED TO
RANGE FROM THE UPPER 30S OVER NORTH CENTRAL WISCONSIN TO THE MID 40S
ACROSS NORTHEAST IOWA. ANOTHER SYSTEM LOOKS TO IMPACT THE REGION
SATURDAY NIGHT INTO SUNDAY. A VIGOROUS SHORTWAVE IS EXPECTED TO MOVE
ACROSS THE NORTHERN PLAINS DURING THIS TIME FRAME. SURFACE LOW
PRESSURE WILL DEEPEN OVER WESTERN MINNESOTA/EASTERN DAKOTAS WITH A
WARM FRONT LIFTING NORTH ACROSS THE UPPER MISSISSIPPI RIVER VALLEY.
PLAN ON PRECIPITATION OVERSPREADING THE AREA SATURDAY NIGHT. IT
APPEARS TEMPERATURES WILL BE COLD ENOUGH TO SUPPORT SNOW SATURDAY
NIGHT WITH A SWITCH OVER TO RAIN LATE IN THE NIGHT AS THE WARM FRONT
LIFTS NORTH AND WARMER AIR MOVES INTO THE REGION. THIS SYSTEM HAS
THE POTENTIAL TO BRING ANOTHER 1/4 TO 1/2 INCH OF RAINFALL TO THE
AREA WITH LOCALLY HIGHER AMOUNTS POSSIBLE IN EMBEDDED CONVECTION.
DESPITE THE RAINFALL...A RETURN TO MORE SEASONABLE TEMPERATURES ARE
IN STORE FOR PORTIONS OF THE AREA ON SUNDAY WITH HIGHS CLIMBING INTO
THE MID TO UPPER 50S ACROSS NORTHEAST IOWA INTO FAR SOUTHWEST
WISCONSIN. TEMPERATURES LOOK TO REMAIN ON THE COOL SIDE NORTH OF THE
I-90 CORRIDOR WITH HIGHS IN THE MID 40S TO LOWER 50S. A WEAK COLD
FRONT SLIDES THROUGH THE REGION LATE SUNDAY INTO MONDAY AS THE LOW
LIFTS NORTHEAST INTO ONTARIO. ZONAL FLOW SETS UP IN THE WAKE OF THE
LOW LATE MONDAY INTO TUESDAY AS ANOTHER TROUGH DEVELOPS OVER THE
SOUTHWEST CONUS. AN ACTIVE PATTERN WILL REMAIN ACROSS THE REGION
TUESDAY INTO WEDNESDAY AS THE TROUGH OVER THE SOUTHWEST CONUS EDGES
EAST WITH SHORTWAVE IMPULSES EJECTING NORTHEAST INTO THE REGION.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING)
ISSUED AT 625 PM CDT TUE APR 9 2013
VERY MESSY PERIOD AHEAD FOR THE TAF SITES. INITIAL ROUND OF RAIN
HAS MOVED OFF TO THE EAST LEAVING BEHIND IFR/MVFR CEILINGS AND
VISIBILITY WITH SOME LIGHT DRIZZLE AND FOG. THE NEXT ROUND OF RAIN
IS EXPECTED TO BE TIED TO THE SHORT WAVE TROUGH LIFTING NORTHEAST OUT
OF KANSAS LATE THIS AFTERNOON. THIS WAVE IS EXPECTED TO MOVE
ACROSS THE AREA DURING THE OVERNIGHT HOURS PUSHING ANOTHER ROUND
OF RAIN ACROSS. LOOKING AT THE 09.12Z HI-RES ARW AND NMM ALONG
WITH THE 09.19Z HRRR...THERE SEEMS TO BE PRETTY GOOD CONSENSUS
THAT THIS RAIN WILL START TO IMPACT THE TAF SITES AROUND 06Z WITH
BOTH VISIBILITY AND CEILINGS GOING BACK DOWN TO IFR. PREVIOUS
FORECASTS HAD INCLUDED A MENTION OF SOME THUNDER BUT CONFIDENCE ON
THIS OCCURRING IS PRETTY LOW. CURRENT MUCAPE IS BELOW 100 J/KG
NORTH OF THE IOWA/MINNESOTA BORDER AND THE 09.18Z NAM DOES NOT
SHOW THE ELEVATED CAPE GETTING ANY FARTHER NORTH THAN THIS THROUGH
THE NIGHT. OPTED TO LEAVE THE THUNDER MENTION IN THOUGH AS THE
LIFT IS EXPECTED TO BE PRETTY STRONG AHEAD OF THE WAVE AND THIS
COULD BE ENOUGH TO GENERATE A RUMBLE OR TWO. EXPECT THIS ROUND OF
RAIN TO EXIT EAST OF BOTH TAF SITES BY 12Z WITH SOME VERY LIGHT
RAIN OR DRIZZLE LEFT IN ITS WAKE WITH THE VISIBILITY RETURNING TO
MVFR WHILE CEILINGS STAY IFR. MODEL SOUNDINGS FROM THE NAM AND
09.21Z RAP SHOW THE POTENTIAL FOR FZRA/DZ AT KRST LATE TONIGHT
INTO WEDNESDAY MORNING. CONCERNED THAT THESE SOUNDINGS MAY BE TOO
COLD AND HAVE GONE WITH THE IDEA THAT TEMPERATURES WILL REMAIN AT
OR ABOVE FREEZING WITH THE MAIN PRECIPITATION TYPE STAYING LIQUID.
DID INCLUDE A TEMPO GROUP TO COVER THE POSSIBILITY OF SOME FZDZ IN
THE EVENT TEMPERATURES BRIEFLY DROP BELOW FREEZING. THEN EXPECTING
THE LIGHT DRIZZLE TO BE AROUND FOR MOST OF THE DAY BEFORE THE NEXT
SHORT WAVE TROUGH PUSHES IN THE THIRD ROUND OF RAIN FOR WEDNESDAY
AFTERNOON.
&&
.HYDROLOGY...TONIGHT THROUGH THURSDAY
ISSUED AT 359 PM CDT TUE APR 9 2013
THE RIVERS ARE CONTINUING TO RUN AT OR ABOVE BANKFULL IN
WISCONSIN NORTH OF INTERSTATE 90 AND JUST BELOW OR BELOW BANK FULL
IN SOUTHWEST WISCONSIN. WITH ANYWHERE FROM 1 TO 3 INCHES OF RAIN
EXPECTED FROM TODAY THROUGH THURSDAY. THERE CONTINUES TO BE
CONCERN THAT THIS PROLONG THE EXISTING FLOODING ALONG THE BLACK
AND TREMPEALEAU RIVERS...AND POSSIBLY RESULT IN ADDITIONAL
FLOODING ALONG OTHER RIVERS IN WESTERN WISCONSIN. DUE TO
THIS...KEPT THE FLOOD WATCH GOING FROM TODAY THROUGH THURSDAY.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...FLOOD WATCH THROUGH THURSDAY EVENING FOR WIZ017-029-032>034-
041>044-053>055-061.
WINTER WEATHER ADVISORY FROM 1 AM WEDNESDAY TO 7 PM CDT THURSDAY
FOR WIZ017-029-032>034.
MN...FLOOD WATCH THROUGH THURSDAY EVENING FOR MNZ079-086>088-094>096.
WINTER WEATHER ADVISORY FROM 1 AM WEDNESDAY TO 7 PM CDT THURSDAY
FOR MNZ079-086>088.
IA...FLOOD WATCH THROUGH THURSDAY EVENING FOR IAZ008>011-018-019-029-
030.
&&
SHORT TERM...DAS
LONG TERM...DAS/JRW
AVIATION...04
HYDROLOGY...DASHazardous weather outlook, Apr 9, 2:35 PM CDT, 6 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 235 PM CDT TUE APR 9 2013 MNZ079-086>088-101100- DODGE-OLMSTED-WABASHA-WINONA- 235 PM CDT TUE APR 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE POSSIBLE LATE THIS EVENING AND OVERNIGHT. LOCALLY HEAVY RAIN AND LIGHTNING WILL BE THE MAIN HAZARD. A FLOOD WATCH IS IN EFFECT THROUGH TONIGHT. SNOW-MELT RUNOFF AND ADDITIONAL RAINS TONIGHT MAY PRODUCE CONTINUED RISES ON AREA RIVERS AND THE THREAT OF FLOODING. A WINTER WEATHER ADVISORY IS IN EFFECT AFTER MIDNIGHT TONIGHT. A MIXTURE OF FREEZING RAIN AND SLEET WILL PRODUCE ICING UP TO TWO TENTHS OF AN INCH AFTER MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ON WEDNESDAY AFTERNOON...THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS. THE MAIN THREAT WILL BE LOCALLY HEAVY RAINS AND LIGHTNING. FROM WEDNESDAY THROUGH THURSDAY...EXPECT A WINTRY MIX OF PRECIPITATION TO CONTINUE. UP TO A TENTH OF INCH OF ICE...AND 3 TO 5 INCHES OF SNOW WILL BE POSSIBLE FROM WEDNESDAY NIGHT THROUGH THURSDAY. THE WINTER WEATHER ADVISORY CONTINUES THROUGH THURSDAY. THE FLOOD WATCH ALSO CONTINUES THROUGH THURSDAY. PRECIPITATION TOTALS OF 1 TO 2 INCHES THROUGH THURSDAY MAY CAUSE ADDITIONAL RISES ON AREA RIVERS AND STREAMS. .SPOTTER INFORMATION STATEMENT... REPORTS OF RAIN...SNOW...ICING AND ANY FLOODING OVER THE NEXT FEW DAYS WOULD BE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. IAZ008>011-018-019-029-030-MNZ094>096-101100- ALLAMAKEE-CHICKASAW-CLAYTON-FAYETTE-FILLMORE-FLOYD-HOUSTON-HOWARD- MITCHELL-MOWER-WINNESHIEK- 235 PM CDT TUE APR 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA AND NORTHEAST IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE POSSIBLE LATE THIS EVENING AND OVERNIGHT. LOCALLY HEAVY RAIN AND LIGHTNING WILL BE THE MAIN HAZARDS. A FLOOD WATCH IS IN EFFECT THROUGH TONIGHT. SNOW-MELT RUNOFF AND ADDITIONAL RAINS TONIGHT MAY PRODUCE CONTINUED RISES ON AREA RIVERS AND THE THREAT OF FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ON WEDNESDAY AFTERNOON...THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS. LOCALLY HEAVY RAINS AND LIGHTNING ARE THE MAIN HAZARDS. FROM WEDNESDAY NIGHT THROUGH THURSDAY...A WINTRY MIX OF PRECIPITATION WILL PRODUCE UP TO A TENTH OF INCH OF ICE...AND UP TO 2 INCHES OF SNOW. THE FLOOD WATCH ALSO CONTINUES THROUGH THURSDAY. PRECIPITATION TOTALS OF 2 TO 3 INCHES THROUGH THURSDAY MAY CAUSE ADDITIONAL RISES ON AREA RIVERS AND STREAMS...WITH MORE FLOODING THREATS. .SPOTTER INFORMATION STATEMENT... REPORTS OF RAIN...SNOW...ICING AND ANY FLOODING OVER THE NEXT FEW DAYS WOULD BE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. WIZ017-029-032>034-101100- BUFFALO-CLARK-JACKSON-TAYLOR-TREMPEALEAU- 235 PM CDT TUE APR 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE POSSIBLE LATE THIS EVENING AND OVERNIGHT. LOCALLY HEAVY RAIN AND LIGHTNING WILL BE THE MAIN HAZARDS. SOME FLOODING WILL CONTINUE ALONG PORTIONS OF THE TREMPEALEAU AND BLACK RIVERS THIS AFTERNOON AND TONIGHT. A FLOOD WATCH IS IN EFFECT THROUGH TONIGHT. SNOW-MELT RUNOFF AND ADDITIONAL RAINS TONIGHT MAY PRODUCE CONTINUED RISES ON AREA RIVERS AND THE THREAT OF MORE FLOODING. A WINTER WEATHER ADVISORY IS IN EFFECT AFTER MIDNIGHT TONIGHT. A MIXTURE OF FREEZING RAIN AND SLEET WILL PRODUCE ICING UP TO TWO TENTHS OF AN INCH AFTER MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY FROM WEDNESDAY THROUGH THURSDAY...A WINTRY MIX OF PRECIPITATION WILL CONTINUE. UP TO A TENTH OF INCH OF ICE...AND 3 TO 6 INCHES OF SNOW WILL BE POSSIBLE FROM WEDNESDAY NIGHT THROUGH THURSDAY. THE WINTER WEATHER ADVISORY CONTINUES THROUGH THURSDAY. THE FLOOD WATCH ALSO CONTINUES THROUGH THURSDAY. PRECIPITATION TOTALS OF 1 TO 2 INCHES THROUGH THURSDAY MAY CAUSE ADDITIONAL RISES ON AREA RIVERS AND STREAMS AND A CONTINUED THREAT OF MORE FLOODING. .SPOTTER INFORMATION STATEMENT... REPORTS OF RAIN...SNOW...ICING AND ANY FLOODING OVER THE NEXT FEW DAYS WOULD BE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. WIZ041>044-053>055-061-101100- ADAMS-CRAWFORD-GRANT-JUNEAU-LA CROSSE-MONROE-RICHLAND-VERNON- 235 PM CDT TUE APR 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE POSSIBLE LATE THIS EVENING AND OVERNIGHT. LOCALLY HEAVY RAIN AND LIGHTNING WILL BE THE MAIN HAZARDS. A FLOOD WATCH IS IN EFFECT THROUGH TONIGHT. SNOW-MELT RUNOFF AND ADDITIONAL RAINS TONIGHT MAY PRODUCE CONTINUED RISES ON AREA RIVERS AND THE THREAT OF FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ON WEDNESDAY AFTERNOON...THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS. LOCALLY HEAVY RAINS AND LIGHTNING ARE THE MAIN HAZARDS. FROM WEDNESDAY NIGHT THROUGH THURSDAY...A WINTRY MIX OF PRECIPITATION WILL PRODUCE UP TO A TENTH OF INCH OF ICE...AND UP TO 2 INCHES OF SNOW. THE FLOOD WATCH ALSO CONTINUES THROUGH THURSDAY. PRECIPITATION TOTALS OF 2 TO 3 INCHES THROUGH THURSDAY MAY CAUSE ADDITIONAL RISES ON AREA RIVERS AND STREAMS...WITH MORE FLOODING THREATS. .SPOTTER INFORMATION STATEMENT... REPORTS OF RAIN...SNOW...ICING AND ANY FLOODING OVER THE NEXT FEW DAYS WOULD BE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. BOYNE/AJ/RRS
In the hours before
Local storm report, Apr 9, 8:47 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
847 PM CDT TUE APR 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM HAIL 2 SE HIGHLAND 42.88N 91.57W
04/09/2013 E0.75 INCH CLAYTON IA CO-OP OBSERVER
HAIL COVERED GROUND
&&
TMSLocal storm report, Apr 9, 8:50 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
850 PM CDT TUE APR 9 2013
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0832 PM HAIL HARMONY 43.56N 92.01W
04/09/2013 E0.75 INCH FILLMORE MN TRAINED SPOTTER
&&
IRIS SYSTEMLocal storm report, Apr 9, 8:56 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
856 PM CDT TUE APR 9 2013
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0832 PM HAIL 2 ESE HUTTON 43.60N 92.01W
04/09/2013 E1.00 INCH FILLMORE MN LAW ENFORCEMENT
&&
IRIS SYSTEMLocal storm report, Apr 9, 9:03 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
903 PM CDT TUE APR 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0901 PM HAIL LE ROY 43.51N 92.51W
04/09/2013 E0.25 INCH MOWER MN LAW ENFORCEMENT
&&
TMSLocal storm report, Apr 9, 9:10 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
910 PM CDT TUE APR 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0907 PM HAIL HOUSTON 43.76N 91.57W
04/09/2013 E0.50 INCH HOUSTON MN LAW ENFORCEMENT
PEA TO MARBLE SIZE
&&
TMSSpecial weather statement, Apr 9, 9:19 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 919 PM CDT TUE APR 9 2013 IAZ009>011-019-029-030-MNZ095-096-100315- ALLAMAKEE-CHICKASAW-CLAYTON-FAYETTE-FILLMORE-HOUSTON-HOWARD- WINNESHIEK- 919 PM CDT TUE APR 9 2013 ...STRONG THUNDERSTORMS EXPECTED IN ALLAMAKEE...CHICKASAW... CLAYTON...FAYETTE...FILLMORE...HOUSTON...HOWARD AND WINNESHIEK COUNTIES... AT 915 PM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM BRISTOL MINNESOTA...TO CRESCO IOWA...TO REPUBLIC IOWA...MOVING EAST AT 50 MPH. SMALL HAIL...UP TO THE SIZE OF DIMES...MAY ACCOMPANY THESE STRONG THUNDERSTORMS. LOCATIONS THAT MAY BE AFFECTED INCLUDE... FREDERICKSBURG...CANTON...WAUCOMA...SPILLVILLE...DECORAH...CALMAR AND HAWKEYE. SMALL HAIL MAY FALL FOR SEVERAL MINUTES AND COVER THE GROUND. THIS COULD LEAD TO DIFFICULT DRIVING CONDITIONS AND THE FORMATION OF FOG. 04
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 9:35 PM CDT | Severe Thunderstorm Warning | ARX | La Crosse, Monroe | 40 min |
| Apr 10, 1:48 AM CDT | Freezing Rain Advisory | ARX | Adams, Crawford, Juneau, La Crosse, Monroe, Richland and 1 more | 6 hr |
| Apr 10, 2:20 AM CDT | Areal Flood Advisory | ARX | Clark, Jackson, Trempealeau | 6 hr |
| Apr 10, 5:25 AM CDT | Ice Storm Warning | ARX | Buffalo, Jackson, Trempealeau | 32 hr |
| Apr 10, 5:25 AM CDT | Winter Storm Warning | ARX | Clark, Taylor | 32 hr |
| Apr 10, 7:32 AM CDT | River Flood Warning | ARX | Richland, Vernon | 65 hr |
| Apr 10, 7:32 AM CDT | River Flood Warning | ARX | Crawford, Vernon | 58 hr |
| Apr 10, 9:58 AM CDT | River Flood Warning | ARX | Crawford, Vernon | 4 days |
| Apr 10, 9:58 AM CDT | River Flood Warning | ARX | Crawford | 5 days |
| Apr 10, 9:58 AM CDT | River Flood Warning | ARX | Crawford | 5 days |
| Apr 10, 11:36 AM CDT | Freezing Rain Advisory | ARX | Adams, Crawford, Juneau, La Crosse, Monroe, Richland and 1 more | 25 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.